MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL
Catalog Number 0196L18
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient had an optilume procedure on (b)(6) 2023, at appr.1400-hrs.At (b)(6) hospital in the (b)(6).A foley catheter, supplied by the hospital, was installed as postoperative care to allow for sufficient time for the impacted section of the urethra to heal.The foley catheter balloon failed on friday (b)(6) at about 0800-hrs., approximately 64-hrs.After installation.The balloon section of the catheter failed after appr.64-hrs and the catheter dropped out following a cough.Also stated that the catheter balloon had been tested with a 5-cc syringe prior to installation.The catheter balloon had burst and no missing pieces were found.Per follow up via email on (b)(6) 2024, it was reported that no replacement catheter was installed.Patient was concerned with the reduced healing time since the recommendation was 5-days.They stated that they were unable to self cath two to four days before the stream started to diminish and had to restart self cathing.They were now using four to six catheters a day.Per follow up via email on (b)(6) 2024, it was reported that no replacement catheter was placed.In the morning of (b)(6) that they would not replace the catheter and in the follow up appointment with the doctor.Patient was concerned with the reduced healing time since the recommendation was 5-days.Also stated that 2 to 4 days before the stream started to diminish and they had to restart self cathing.The patient was using 4 to six catheters a day and they started making detailed records of catheter usage.They had no information on the lubricant and it should be in the hospital records and (b)(6) would be able to pull those records and the patient was very alert and aware of what was happening and the patient was ready to ship the failed catheters.
 
Event or Problem Description
It was reported that the patient had an optilume procedure on (b)(6) 2023, at appr.1400-hrs.At methodist hospital in the woodlands, texas.A foley catheter, supplied by the hospital, was installed as postoperative care to allow for sufficient time for the impacted section of the urethra to heal.The foley catheter balloon failed on friday december 8 at about 0800-hrs., approximately 64-hrs.After installation.The balloon section of the catheter failed after appr.64-hrs and the catheter dropped out following a cough.Also stated that the catheter balloon had been tested with a 5-cc syringe prior to installation.The catheter balloon had burst and no missing pieces were found.Per follow up via email on 11jan2024, it was reported that no replacement catheter was installed.Patient was concerned with the reduced healing time since the recommendation was 5-days.They stated that they were unable to self cath two to four days before the stream started to diminish and had to restart self cathing.They were now using four to six catheters a day.Per follow up via email on 11jan2024, it was reported that no replacement catheter was placed.In the morning of december 08 that they would not replace the catheter and in the follow up appointment with the doctor.Patient was concerned with the reduced healing time since the recommendation was 5-days.Also stated that 2 to 4 days before the stream started to diminish and they had to restart self cathing.The patient was using 4 to six catheters a day and they started making detailed records of catheter usage.They had no information on the lubricant and it should be in the hospital records and lpbruchhaus@houstonmethodist.Org would be able to pull those records and the patient was very alert and aware of what was happening and the patient was ready to ship the failed catheters.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.The device had not met specifications.Visual evaluation of the returned photo sample noted one opened (without original packaging), used latex red rubber foley.Visual inspection of the photo sample noted the balloon was burst.A potential root cause for this failure mode could be due to thin sac causing by "short latex dwell time, latex dip speed out too slow".A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and states the following: "warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst." "recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 15cc balloon: use 20ml sterile water 20cc balloon: use 25ml sterile water 30cc balloon: use 35ml sterile water 40cc balloon: use 45ml sterile water 75cc balloon: use 80ml sterile water do not exceed recommended capacities." correction- d, h h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18605348
Report Number1018233-2024-00299
Device Sequence Number16855269
Product Code EZC
UDI-Device Identifier00801741017933
UDI-Public(01)00801741017933
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0196L18
Device Lot NumberNGHQ0478
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale